Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 55, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 31, 2006, 3:45 AM EDT for Lawrence County, Mercer County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2006, 3:45 AM EDT (07:45 UTC)
- Expired
- Jul 31, 2006, 6:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, PA, Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 77 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 6:25 AM EDT | FLASH FLOOD | 4 N New Castle, PA | 4 FEET OF WATER ON MERCER ROAD IN NESHANNOCK TOWNSHIP |
| Jul 31, 6:25 AM EDT | FLASH FLOOD | 4 Nnw New Castle, PA | GLEN ROAD FLOODED IN NESHONNOCK TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 160 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2046 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 310749 FFWPBZ PAC073-085-311045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 345 AM EDT MON JUL 31 2006 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN PENNSYLVANIA MERCER COUNTY IN PENNSYLVANIA * UNTIL 645 AM EDT * AT 342 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS FROM MERCER SOUTH TO NEW CASTLE. RAPID STREAM RISES CAN BE EXPECTED IN THE TRIBUTARIES ALONG THE LITTLE NESHANNOCK CREEK. SOME URBAN FLOODING IS POSSIBLE IN NEW WILMINGTON. ADDITIONAL RAINFALL IS EXPECTED THROUGH 5 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4141 8010 4094 8020 4095 8045 4142 8044 $$
1 follow-up statement
000 WGUS71 KPBZ 310927 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 521 AM EDT MON JUL 31 2006 PAC073-085-311045- MERCER PA-LAWRENCE PA- 521 AM EDT MON JUL 31 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR LAWRENCE AND MERCER COUNTIES... AT 514 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINFALL WAS ENDING ACROSS THE WARNING AREA. EVEN THOUGH RAIN IS ENDING STREAMS AND CREEKS MAY CONTINUE TO RISE THROUGH 6:30 AM. ALMOST 3 INCHES OF RAIN HAS FALLEN ON THE LITTLE NESHANNOCK CREEK BETWEEN MERCER AND NEW CASTLE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MERCER AND NEW WILMINGTON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4141 8010 4094 8020 4095 8045 4142 8044 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:50 AM EDT, 55 minutes earlier.
Area forecast discussion, Jul 31, 2:50 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 AM EDT MON JUL 31 2006 .SHORT TERM (TODAY THROUGH TUESDAY)... ANOTHER SHORT WAVE IS SLIDING SOUTHEAST FROM LAKE ERIE INTO NORTHWESTERN PA EARLY THIS MORNING. SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS MAINLY THE NORTHERN PART OF OUR FORECAST AREA EARLY THIS MORNING. UPPER RIDGE OVER THE MS VALLEY WILL MOVE EAST INTO THE OH VALLEY BY TUESDAY. TEMPERATURES WILL PUSH TO NEAR 90 THIS AFTERNOON AND INTO THE LOWER 90S TUESDAY. PRECIPITATION CHANCES SHOULD BE LESS THAN 20 PERCENT LATER TODAY THROUGH TUESDAY. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... UPPER RIDGE WILL KEEP FORECAST AREA HOT AND DRY THROUGH TUESDAY NIGHT AND WEDNESDAY. RIDGE WILL GRADUALLY FLATTEN ALLOWING COLD FRONT TO SAG THROUGH OUR REGION THURSDAY AND FRIDAY AND INTO WEST VIRGINIA SATURDAY. SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AND HIGH TEMPERATURES SHOULD HOLD IN THE 80S. && .AVIATION... WARM AND HUMID CONDITIONS ACROSS THE DISTRICT TODAY EARLY THIS MORNING ARE HELPING TO FUEL A WEAK MCS ACROSS NE OHIO AND INTO NW PA. A SCATTERED THUNDERSTORM IS POSSIBLE WITH THE MCS IN FKL EARLY THIS AM. THE MCS WILL WEAKEN AS IT MOVES SOUTHEAST BUT WILL KEEP SOME MIDDLE CLOUDINESS ACROSS MUCH OF WPA THIS AM. THESE CLOUDS WILL HELP REDUCE THE THREAT OF PATCHY DENSE FOG FOR THE HOURS AROUND DAYBREAK. GENERAL VFR CEILINGS CAN BE EXPECTED THROUGH THE NEXT 24 HOURS WITH PATCHY MVFR CIGS POSSIBLE WITH A BRIEF SHOWER. VSBY WILL BE GENERALLY MVFR THIS AM AND MUCH OF THE AFTERNOON IN LIGHT FOG AND HAZE ASSOCIATED WITH THE HIGH HUMIDITY. ISOLATED TSTMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT FUELED BY THE MAX HEATING PERIOD. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 30, 4:06 AM EDT, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EDT SUN JUL 30 2006 OHZ041-PAZ007>009-013>016-020>023-030-310815- COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- 406 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS WEAK DISTURBANCES MOVE ALONG A FRONTAL BOUNDARY NEAR THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON. TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY WOULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ029-031-032- WVZ001>004-012-021>023-041-310815- GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 406 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON. TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY WOULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:32 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 58 min |
| Jul 31, 12:26 PM EDT | Heat Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Greene, Lawrence and 2 more | 31 hr |
| Jul 31, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 56 min |
| Jul 31, 3:42 PM EDT | Flash Flood Warning | PBZ | Armstrong | 3 hr |
| Jul 31, 4:10 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 35 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.